Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 40, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 19, 2015, 12:37 AM CDT for Harrison County, Marion County, Panola County, Texas; Bossier Parish, Caddo Parish, Louisiana. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2015, 12:37 AM CDT (05:37 UTC)
- Expired
- Apr 19, 2015, 1:00 AM CDT
- In force
- 23 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bossier Parish, LA, Caddo Parish, LA, Harrison County, TX, Marion County, TX, Panola County, TX
The radar
The Shreveport radar (KSHV), 7 km from the middle of the area, began a volume at 05:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 5.6 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 288 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 861 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
848
WUUS54 KSHV 190537
SVRSHV
LAC015-017-TXC203-315-365-190600-
/O.NEW.KSHV.SV.W.0040.150419T0537Z-150419T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1237 AM CDT SUN APR 19 2015
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BOSSIER PARISH IN NORTHWESTERN LOUISIANA...
CADDO PARISH IN NORTHWESTERN LOUISIANA...
EASTERN HARRISON COUNTY IN NORTHEASTERN TEXAS...
SOUTHEASTERN MARION COUNTY IN NORTHEASTERN TEXAS...
NORTHEASTERN PANOLA COUNTY IN NORTHEASTERN TEXAS...
* UNTIL 100 AM CDT
* AT 1236 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR KARNACK TO 9 MILES SOUTHWEST OF MOORINGSPORT TO
8 MILES NORTHWEST OF GREENWOOD TO NEAR WASKOM TO NEAR ELYSIAN
FIELDS...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DOWNED TREES AND POWERLINES WITH THIS LINE
OF SEVERE THUNDERSTORMS.
* LOCATIONS IMPACTED INCLUDE...
SHREVEPORT...BOSSIER CITY...GREENWOOD...BLANCHARD...WASKOM...
BENTON...OIL CITY...MOORINGSPORT...HOSSTON...BELCHER...GILLIAM...
ELYSIAN FIELDS...FOSTERS...KARNACK...DEBERRY...GRAY...UNCERTAIN...
BETHANY...DIXIE AND FERGUSON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
SHREVEPORT.
&&
LAT...LON 3289 9380 3259 9363 3250 9365 3232 9372
3235 9377 3233 9381 3232 9381 3229 9384
3230 9421 3253 9414 3276 9427
TIME...MOT...LOC 0536Z 261DEG 28KT 3271 9415 3262 9411 3255 9406 3245
9408 3238 9411
HAIL...<.75IN
WIND...60MPH
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 11:32 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Apr 18, 11:32 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1132 PM CDT SAT APR 18 2015 .AVIATION... ACTIVE EVENING TONIGHT WITH A COMPLEX OF STORMS WHICH MOVED OUT OF CENTRAL TEXAS AND IS NOW AFFECTING OUR NE TX TERMINALS AND THE SHV TERMINAL HERE SHORTLY. A STABLE ATMOSPHERE WAS PRESENT EAST OF THIS COMPLEX OF STORMS AS WE CONTINUE TO SEE PATCHY FOG FORMING ACROSS PORTIONS OF SOUTHWEST ARKANSAS AND NORTHERN LOUISIANA LATE THIS EVENING. FEEL LIKE THE LINE OF STORMS WILL CONTINUE TO MAKE SLOW BUT STEADY PROGRESS EASTWARD AND SHOULD AT THE VERY LEAST AFFECT THE TXK/SHV/LFK TERMINALS BEFORE DISSIPATING. FOR THIS REASON...HAVE LEFT OUT MENTION OF WX IN THE ELD/MLU TERMINALS. INSTEAD...MAY HAVE TO DEAL WITH IFR CEILINGS AND/OR VSBY PROBLEMS ACROSS THESE TERMINALS THROUGH AT LEAST MID MORNING. THE BULK OF SUNDAY APPEARS TO BE VFR AS A STRONG PRESSURE GRADIENT WILL DEVELOP FROM WEST TO EAST ACROSS OUR REGION. THE RESULT WILL BE VEERING SOUTHWEST WINDS WITH GUSTS AS HIGH AS 25KTS ACROSS OUR NE TX TERMINALS BY LATE MORNING THROUGH THE AFTERNOON. A PREFRONTAL TROUGH WILL COME EASTWARD QUICKLY LATE SUNDAY AFTERNOON AND EVENING WITH STRONG TO SEVERE STORMS LIKELY ALONG THIS TROUGH. HAVE INTRODUCED VCTS FOR THIS ACTIVITY EFFECTING OUR TERMINALS LATE IN THE AFTERNOON AND THROUGH THE EVENING HOURS. A FRONTAL BOUNDARY WILL CATCH UP TO THE CONVECTION AND WILL SHIFT WINDS AROUND TO A WESTERLY DIRECTION AND EVENTUALLY NORTHWEST JUST BEYOND THIS TAF CYCLE. 13 && .PREV DISCUSSION... /ISSUED 1016 PM CDT SAT APR 18 2015/ DISCUSSION... LINE OF STORMS THAT IMPACTED THE DFW METROPLEX EARLIER IN THE EVENING HAS MADE ITS WAY EWD AND INTO OUR WRN AREAS. THERE IS MUCH UNCERTAINTY AS TO HOW MUCH EWD PROGRESS THIS CONVECTION WILL BE ABLE TO MAKE...BUT IT HAS HELD TOGETHER MUCH FURTHER EWD THAN ANY MODEL SOLUTION DEPICTED. HAVE RAISED POPS AREAWIDE WITH SPECIAL EMPHASIS ON AREAS OF E TX THAT WILL GET RAIN PRIOR TO MIDNIGHT. HAVE ALSO RAISED QPF ACCORDINGLY. MIN TEMP FCST SEEMS REASONABLY ON TRACK...SO WILL LEAVE AS IS. UPDATED PRODUCTS ALREADY OUT. /12/ && .PRELIMINARY POINT TEMPS/POPS... SHV 62 85 56 73 / 50 30 30 10 MLU 63 83 58 74 / 50 30 50 10 DEQ 58 79 50 71 / 60 50 20 10 TXK 59 80 53 71 / 50 50 30 10 ELD 60 81 54 72 / 50 40 40 10 TYR 61 84 53 72 / 100 20 20 0 GGG 61 84 54 72 / 80 20 30 0 LFK 64 85 57 75 / 70 20 30 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 12/13
Hazardous weather outlook, Apr 18, 12:13 PM CDT, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1213 PM CDT SAT APR 18 2015 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-191100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1213 PM CDT SAT APR 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS WILL BE POSSIBLE AREAWIDE THIS AFTERNOON AND INTO TONIGHT. MODERATE INSTABILITY WILL LEAD TO A MARGINAL THREAT FOR SEVERE STORMS. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN ON SUNDAY AS A COLD FRONT MOVES ACROSS THE AREA. SOME STORMS COULD BE SEVERE SUNDAY AFTERNOON AND EVENING. LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES WILL BE POSSIBLE. LOCALLY HEAVY RAINFALL COULD LEAD TO LOCALIZED FLOODING IN AREAS THAT HAVE RECENTLY RECEIVED HEAVY RAINS. THUNDERSTORMS WILL BE POSSIBLE FROM WEDNESDAY THROUGH FRIDAY OF THE UPCOMING WORK WEEK. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER...SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. 09
In the hours before
Local storm report, Apr 18, 11:39 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1139 PM CDT SAT APR 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM TSTM WND DMG NEW LONDON 32.27N 94.93W
04/18/2015 RUSK TX PUBLIC
SEVERAL REPORTS OF TREES DOWN IN THE NEW LONDON AREA.
&&
EVENT NUMBER SHV1500294
20Local storm report, Apr 18, 11:52 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1152 PM CDT SAT APR 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0934 PM TSTM WND DMG 4 W TYLER 32.33N 95.37W
04/18/2015 SMITH TX LAW ENFORCEMENT
SHERIFF OFFICE REPORTS NUMEROUS TREES DOWN ALONG
GREENBRIAR RD.
&&
EVENT NUMBER SHV1500295
20Local storm report, Apr 19, 12:14 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1214 AM CDT SUN APR 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM TSTM WND DMG 12 ESE HENDERSON 32.10N 94.61W
04/18/2015 RUSK TX TRAINED SPOTTER
TRAINED SPOTTER REPORTS TREES DOWN ACROSS THE ROAD AT
THE INTERSECTION OF FM ROAD 1798 AND FM ROAD 348 IN THE
PINEHILL COMMUNITY.
&&
EVENT NUMBER SHV1500296
20Local storm report, Apr 19, 12:24 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1224 AM CDT SUN APR 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM FLASH FLOOD 4 W TYLER 32.33N 95.37W
04/19/2015 SMITH TX LAW ENFORCEMENT
GREENBRIAR ROAD CLOSED DUE TO FLOODING FROM HEAVY
RAINFALL.
&&
EVENT NUMBER SHV1500297
20Special weather statement, Apr 19, 12:25 AM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1225 AM CDT SUN APR 19 2015
LAZ001-002-TXZ126-138-151-190615-
BOSSIER LA-CADDO LA-MARION TX-HARRISON TX-PANOLA TX-
1225 AM CDT SUN APR 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BOSSIER AND WEST
CENTRAL CADDO PARISHES...EASTERN HARRISON...EASTERN MARION AND
NORTHEASTERN PANOLA COUNTIES UNTIL 115 AM CDT...
AT 1225 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTH OF KARNACK...OR 10 MILES EAST OF MARSHALL...MOVING
NORTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SHREVEPORT...MARSHALL...VIVIAN...GREENWOOD...BLANCHARD...WASKOM...
JEFFERSON...BENTON...OIL CITY...MOORINGSPORT...BELCHER...SMITHLAND...
LODI...KARNACK...GRAY...SCOTTSVILLE...UNCERTAIN...BETHANY...DIXIE AND
JONESVILLE.
LAT...LON 3287 9402 3272 9370 3233 9405 3242 9426
3287 9438
TIME...MOT...LOC 0525Z 243DEG 28KT 3256 9418
24Local storm report, Apr 19, 12:33 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1233 AM CDT SUN APR 19 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM TSTM WND DMG 9 WNW MOUNT ENTERPRISE 31.97N 94.81W
04/18/2015 RUSK TX EMERGENCY MNGR
EMERGENCY MANAGER RELAYS DPS TROOPER REPORT OF LARGE
TREE DOWN ACROSS FM ROAD 225 IN LANEVILLE AREA.
&&
EVENT NUMBER SHV1500298
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 8:47 PM CDT | Special Weather Statement | SHV | Smith | 43 min |
| Apr 18, 9:26 PM CDT | Severe Thunderstorm Warning | SHV | Smith | 49 min |
| Apr 18, 10:00 PM CDT | Severe Thunderstorm Warning | SHV | Smith | 60 min |
| Apr 18, 10:09 PM CDT | Special Weather Statement | SHV | Wood | 66 min |
| Apr 18, 10:20 PM CDT | Special Weather Statement | SHV | Cherokee | 55 min |
| Apr 18, 10:32 PM CDT | Flash Flood Warning | SHV | Smith | 118 min |
| Apr 18, 10:58 PM CDT | Special Weather Statement | SHV | Rusk | 47 min |
| Apr 18, 11:00 PM CDT | Special Weather Statement | SHV | Panola | 30 min |
| Apr 18, 11:09 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Rusk, Smith | 51 min |
| Apr 19, 12:25 AM CDT | Special Weather Statement | SHV | Marion | 50 min |
| Apr 19, 4:33 AM CDT | Lake Wind Advisory | SHV | Camp, Cherokee, Franklin, Gregg, Morris, Red River and 5 more | 14 hr |
| Apr 19, 4:39 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Rusk | 66 min |
| Apr 19, 4:44 PM CDT | Special Weather Statement | SHV | Rusk | 46 min |
| Apr 19, 4:52 PM CDT | Severe Thunderstorm Warning | SHV | Panola, Rusk | 23 min |
| Apr 19, 5:02 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Panola, Rusk | 28 min |
| Apr 19, 5:11 PM CDT | Severe Thunderstorm Warning | SHV | Cass | 49 min |
| Apr 19, 5:17 PM CDT | Severe Thunderstorm Warning | SHV | Panola, Rusk, Shelby | 28 min |
| Apr 19, 5:30 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Panola | 30 min |
| Apr 19, 5:39 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, Panola, Rusk, Shelby | 36 min |
| Apr 19, 5:42 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches | 33 min |
| Apr 19, 5:45 PM CDT | Tornado Warning | SHV | Nacogdoches, Rusk, Shelby | 60 min |
| Apr 19, 5:47 PM CDT | Severe Thunderstorm Warning | SHV | Panola, Rusk, Shelby | 28 min |
| Apr 19, 6:00 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Panola | 60 min |
| Apr 19, 6:13 PM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, San Augustine, Shelby | 62 min |
| Apr 19, 6:17 PM CDT | Tornado Warning | SHV | Harrison, Panola | 28 min |
| Apr 19, 6:29 PM CDT | Severe Thunderstorm Warning | SHV | Shelby | 31 min |
| Apr 19, 6:56 PM CDT | Severe Thunderstorm Warning | SHV | Shelby | 34 min |
| Apr 19, 1:12 AM CDT | Special Weather Statement | SHV | Bossier, Webster | 48 min |
| Apr 19, 1:29 AM CDT | Severe Thunderstorm Warning | SHV | Natchitoches, Sabine | 46 min |
| Apr 19, 1:36 AM CDT | Special Weather Statement | SHV | Bienville, Red River | 54 min |
| Apr 19, 2:22 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Grant, Jackson, Natchitoches, Red River, Winn | 38 min |
| Apr 19, 2:58 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Caldwell, Grant, Jackson, LaSalle, Lincoln and 1 more | 47 min |
| Apr 19, 3:34 AM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Jackson, LaSalle, Lincoln, Ouachita, Union and 1 more | 56 min |
| Apr 19, 6:09 PM CDT | Special Weather Statement | SHV | Bossier | 51 min |
| Apr 19, 6:24 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 48 min |
| Apr 19, 6:32 PM CDT | Severe Thunderstorm Warning | SHV | Natchitoches, Sabine | 28 min |
| Apr 19, 6:47 PM CDT | Tornado Warning | SHV | Bossier, Webster | 39 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Severe Thunderstorm Warnings in Louisiana, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.